Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


acne
May 1, 2006

Hi,I have been pos for 19 years,my current stats are, viral load undetetable, cd4 1020,never any complications from hiv,some mutations to hiv drugs, Im 43 years old,drugs I,m taking are 1 norvir,3fortavse,2 ryatase,2 virumune a day,I have never had acne before,why in the past 2 years I have been getting these outbreaks on my face,with my counts so good can hiv be the cause,will the acne go away eventually,or is it here to stay,I use over the counter treament seems to work some what,why does hiv cause this,thanks

Response from Dr. Henry

Good question. Are you taking any testosterone or vitamin supplements that could aggravate/trigger acne? Seeing a dermatologist is often helpful to pin down the diagnosis (other conditions like rosacea, folliculitis, seborrhea and many others can involve the face). I have noticed that patients doing well on HIV meds (a variety of meds) seem to start having trouble with acne for reasons that are sometimes unclear to me. Hormonal imbalances (such as hyperthyroidism) can sometimes trigger acne. KH



Previous
Uridine and durgs
Next
Skin Problem

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement